Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Really bad PMS but already taking ADs. what could I try?

(2 Posts)
waitingforfanjo Sat 29-Aug-09 23:21:05

Hi, I suffered from bad PND after my son(3) was born, and was put on Citalopram, which I still take. I am on 40mg per day. This has definitely helped the PND, and the terrible anxiety i used to get, but now I notice that I am so much worse during the week before my period. I'm 41 and don't remember being this bad before i had my son, but I used to take Agnus Castus then.

During that week I feel like my irritabilty levels are cranking higher & higher, also terrible nagging anxiety. Even tiny things become huge worries and I'm sometimes so bad that I feel afraid to answer the phone, or drive the car. I can't even cope with DS, I sometimes have to call DH home from work as we have no-one else to call on at short notice. This obviously causes major problems with his job & therefore between us.

As soon as my period starts, it just lifts. It's absolutely weird, it's literally as if I've taken a tranquilizer, the calm just washes over me.

I read somewhere in another thread here, that people who take fluoxetine (prozac) have found it very helpful. Might it be worth asking my GP to switch to this, or is Citalopram much the same? Are there any other remedies I could try that don't interfere with my ADs?

I've also gained nearly 4 stone since having DS, and am wondering if the extra weight is in some way to blame?

weaselbudge Sun 30-Aug-09 12:12:20

I was much better after taking Magnesium OK which is supposed to balance your hormones and also avoiding all caffeine which made me very anxious - sugar lows also didn't help so try to avoid sweets/choc.
Rescue remedy and valerina when absolutely necessary!

I was never bad enough to be on ADs though so not sure if these milder remedies would be of help to you.

Are you back on the pill? - some pills can give you the most horrendous PMS so may be worth coming off it/experimenting with a different one.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now